Alert archive / Missouri / Special Weather Statements in 2012
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Jun 16, 2012, 5:01 PM CDT for Lafayette County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2012, 5:01 PM CDT (22:01 UTC)
- Expired
- Jun 16, 2012, 5:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Kansas City, MO
County Lafayette County, MO
The radar
The Pleasant Hill radar (KEAX), 18 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1225 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
506
WWUS83 KEAX 162201
SPSEAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
501 PM CDT SAT JUN 16 2012
KSZ057-105-MOZ037-038-043-044-162245-
CASS MO-JACKSON MO-JOHNSON MO-JOHNSON KS-LAFAYETTE MO-MIAMI KS-
501 PM CDT SAT JUN 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JOHNSON AND
NORTHEASTERN MIAMI COUNTIES IN EAST CENTRAL KANSAS...AND LAFAYETTE...
NORTHWESTERN JOHNSON...SOUTHEASTERN JACKSON AND NORTHERN CASS
COUNTIES IN WEST CENTRAL MISSOURI UNTIL 545 PM CDT...
AT 455 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A BROKEN LINE OF DEVELOPING THUNDERSTORMS EXTENDING FROM LEXINGTON
BACK ACROSS LEE'S SUMMIT TO NEAR BELTON...AND MOVING EAST AT 25 MPH.
FOR THOSE THAT END UP UNDER THESE STORMS...HAIL UP TO ONE-HALF INCH
IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS. SOME FURTHER INTENSIFICATION IS POSSIBLE AS THEY MOVE EAST
LATE THIS AFTERNOON.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
LEE'S SUMMIT...OAK GROVE...LAKE LOTAWANA...
RAYMORE...GREENWOOD...PECULIAR... ODESSA...PLEASANT
HILL...HIGGINSVILLE...LAKE WINNEBAGO...MAYVIEW...
LONE JACK...WAVERLY...TARSNEY LAKES...BATES CITY...DOVER...
LAKE LAFAYETTE AND STRASBURG.
LAT...LON 3867 9489 3915 9398 3914 9396 3918 9392
3922 9349 3871 9418
TIME...MOT...LOC 2200Z 263DEG 22KT 3916 9386 3875 9463
$$
BOOKBINDERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Jun 16, 3:07 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 16, 3:07 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 307 PM CDT Sat Jun 16 2012 .DISCUSSION... Short Range (Today through Sunday)... Convective eddy, left over from early morning storms across Kansas, has shifted into the northeast corner of Kansas and adjacent areas of northwest Missouri. The cold pool associated with this MCV, noted at 700mb, is strongly associated with the current development of storms, and is coincident with an area of MLCAPE along the Iowa border in the range of 2000 to 3000 J/KG. Farther south across Missouri, conditions -while hot and humid- are a little more stabilized at this time as air craft soundings from KMCI and upper air observation from the Springfield WFO indicate there is a bit of EML in place, thus development on the south side of the circulation has struggled to do more than produce a few reports of sprinkles thus far. Activity is expected to continue to go up across northern Missouri through the remainder of the afternoon hours. Early evening departure of the circulation to the northeast, and loss of diurnal heating should carry activity across the Iowa border region of northern Missouri off to the northeast, however areas previously stabilized during the early afternoon hours will begin to destabilize thanks to the heat of the day, and movement of the circulation as a cold front presses into the region from the northwest. So, expectation are that another line of storms will likely develop in areas east of Interstate-35 during the mid to late afternoon hours. Indications of this are noted on visible satellite imagery as a fine line of CU is seen developing along I-35. For the current activity, near the Iowa border, and for any future activity this evening...shear values across the region are on the marginal side, but instability and precipitable water values of 1.7" would indicate that any storms that do go up will put down torrential rain and lots of cloud-to-ground lightning. Specific severe threats look highest for damaging winds and large hail, though the potential for a tornado can not be ruled out at this time. For Sunday, the departing MCV and cold front will leave behind a bit of a surface boundary, but models are struggling to determine if the boundary hangs up within our forecast area, or just to our south and east. Confidence on accurately placing the boundary is low, so have kept chance POPs broad brushed across much of the forecast area for the afternoon hours as the heating the day will likely make obvious where any left over boundaries are residing as storms develop. Otherwise, temperatures for Sunday and Monday, expect afternoon highs to remain rather hot and humid for Sunday with even hotter conditions expected Monday as the thermal ridge leans over across the Central Plains into the far northwest corner of Missouri. 850mb temperatures will be climbing into the high teens Sunday with low to mid 20s centigrade possible Monday, which translate into afternoon highs in the upper 80s to low 90s for Sunday, and through the 90s Monday with the northwest corner of Missouri possibly looking at high in the upper 90s which will place afternoon heat index values near advisory criteria in the northwest corner Monday. Cutter Medium Range (Tuesday-Saturday)... Confidence remains above normal through much of the medium range guidance thanks to above average agreement in model solutions. Broad synoptic pattern favors a broad trough across the northwestern portions of the CONUS with mid-level riding over the southeastern CONUS. Between these features a return of broad southwesterly low level flow will support the return of above normal temperatures for much of next week. In general, few changes made to the medium range forecast as confidence remains high. Continued to nudge temperatures a degree or two above populated guidance. Appears that a quick moving shortwave will cross the Upper Midwest towards Thursday and will try to push a weak front into northern MO Wednesday night and Thursday. A lot of questions whether or not this front can push southward into the hot and humid airmass given unfavorable forcing. Will continue to hold highest pops in the northern CWA through Friday. Dux && .AVIATION... For the 12Z TAFs, VFR conditions will prevail through the morning ours at the terminals with mid level clouds expected at MCI and MKC and sct clouds around 4kft at STJ. Showers and thunderstorms across southeastern Nebraska and central Kansas will diminish as they move towards the area this morning. Thunderstorms are expected to redevelop late this morning across southeastern Nebraska and northern Kansas and move southeastward into the VC of the terminals by early afternoon. The main cluster of thunderstorms however are not expected to impact the terminals until mid-afternoon through the early evening hours. Vsbys may be reduced to 5SM in thunderstorms however cigs will remain VFR around 6kft. Winds will be out of the ssw between 5-10kts today. Tonight storms will move south of the terminals will bkn cigs remaining around 6kft. 73 && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && WFO EAX
Hazardous weather outlook, Jun 16, 12:43 PM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1243 PM CDT SAT JUN 16 2012 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-171100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 1243 PM CDT SAT JUN 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS...SOME SEVERE...WILL CONTINUE TO DEVELOP ACROSS NORTHWEST MISSOURI THIS AFTERNOON...GRADUALLY EXPANDING SOUTH AND EAST ALONG AN APPROACHING COLD FRONT. STRONG INSTABILITY AND ABUNDANT MOISTURE WILL FAVOR BOTH LARGE HAIL AND DAMAGING DOWNBURST WINDS. THESE STORMS MAY EVENTUALLY ORGANIZE INTO A LINE WITH A GREATER THREAT FOR WIND DAMAGE. VERY HEAVY RAINFALL IS ALSO LIKELY WITH THESE STORMS...ALTHOUGH VERY DRY CONDITIONS SHOULD LIMIT FLOODING POTENTIAL. THIS ACTIVITY MAY PERSIST INTO THE EVENING HOURS...BECOMING FOCUSED ACROSS EASTERN AND SOUTHERN PORTIONS OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STATIONARY FRONT WILL STALL ACROSS CENTRAL MISSOURI AND WILL PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT INTO SUNDAY...BEFORE LIFTING ACROSS NORTHEAST MISSOURI AS A WARM FRONT SUNDAY EVENING. ISOLATED LARGE HAIL AND HEAVY RAINFALL WILL BE THE MAIN THREATS BEFORE THIS ACTIVITY EXITS THE AREA SUNDAY EVENING. UNSEASONABLE HOT TEMPERATURES WILL OVERSPREAD THE AREA BY MONDAY WITH AFTERNOON READINGS IN THE LOWER TO MIDDLE 90S EXPECTED. DEWPOINTS IN THE UPPER 60S WILL RESULT IN HEAT INDEX VALUES IN THE LOWER 100S ACROSS NORTHWEST MISSOURI BETWEEN 2 AND 6 PM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE REGION THIS AFTERNOON AND TONIGHT. BOOKBINDER
In the hours before
Local storm report, Jun 16, 3:58 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
358 PM CDT SAT JUN 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM HAIL CHILLICOTHE 39.79N 93.55W
06/16/2012 M0.88 INCH LIVINGSTON MO AMATEUR RADIO
&&
DUXLocal storm report, Jun 16, 4:02 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
402 PM CDT SAT JUN 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM HAIL CHILLICOTHE 39.79N 93.55W
06/16/2012 E1.00 INCH LIVINGSTON MO PUBLIC
QUARTER SIZE HAIL AND 50 MPH WINDS.
&&
MJMLocal storm report, Jun 16, 4:05 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
405 PM CDT SAT JUN 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM TSTM WND GST BEVIER 39.75N 92.56W
06/16/2012 E55.00 MPH MACON MO TRAINED SPOTTER
WINDS ESTIMATED AROUND 55 MPH WITH SMALL BRANCHES DOWN
AND PEA SIZE HAIL
&&
CBOWMANLocal storm report, Jun 16, 4:07 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
407 PM CDT SAT JUN 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM HAIL 2 NE CHILLICOTHE 39.81N 93.53W
06/16/2012 E1.75 INCH LIVINGSTON MO AMATEUR RADIO
&&
DUXSpecial weather statement, Jun 16, 4:26 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
426 PM CDT SAT JUN 16 2012
MOZ033-040-162215-
HOWARD MO-RANDOLPH MO-
426 PM CDT SAT JUN 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RANDOLPH AND HOWARD
COUNTIES UNTIL 515 PM CDT...
AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GLASGOW TO 7 MILES
WEST OF NEW FRANKLIN...AND MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
FAYETTE.
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3910 9251 3899 9287 3902 9288 3901 9289
3902 9291 3918 9289 3920 9286 3921 9285
3933 9242
TIME...MOT...LOC 2126Z 233DEG 26KT 3922 9279 3906 9283
BOOKBINDERSpecial weather statement, Jun 16, 5:01 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
501 PM CDT SAT JUN 16 2012
KSZ057-105-MOZ037-038-043-044-162245-
CASS MO-JACKSON MO-JOHNSON MO-JOHNSON KS-LAFAYETTE MO-MIAMI KS-
501 PM CDT SAT JUN 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JOHNSON AND
NORTHEASTERN MIAMI COUNTIES IN EAST CENTRAL KANSAS...AND LAFAYETTE...
NORTHWESTERN JOHNSON...SOUTHEASTERN JACKSON AND NORTHERN CASS
COUNTIES IN WEST CENTRAL MISSOURI UNTIL 545 PM CDT...
AT 455 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A BROKEN LINE OF DEVELOPING THUNDERSTORMS EXTENDING FROM LEXINGTON
BACK ACROSS LEE'S SUMMIT TO NEAR BELTON...AND MOVING EAST AT 25 MPH.
FOR THOSE THAT END UP UNDER THESE STORMS...HAIL UP TO ONE-HALF INCH
IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS. SOME FURTHER INTENSIFICATION IS POSSIBLE AS THEY MOVE EAST
LATE THIS AFTERNOON.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
LEE'S SUMMIT...OAK GROVE...LAKE LOTAWANA...
RAYMORE...GREENWOOD...PECULIAR... ODESSA...PLEASANT
HILL...HIGGINSVILLE...LAKE WINNEBAGO...MAYVIEW...
LONE JACK...WAVERLY...TARSNEY LAKES...BATES CITY...DOVER...
LAKE LAFAYETTE AND STRASBURG.
LAT...LON 3867 9489 3915 9398 3914 9396 3918 9392
3922 9349 3871 9418
TIME...MOT...LOC 2200Z 263DEG 22KT 3916 9386 3875 9463
BOOKBINDERThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 12:03 PM CDT | Special Weather Statement | EAX | Holt | 27 min |
| Jun 16, 12:15 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt | 30 min |
| Jun 16, 12:45 PM CDT | Special Weather Statement | EAX | Atchison, Nodaway | 30 min |
| Jun 16, 1:54 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 36 min |
| Jun 16, 2:00 PM CDT | Special Weather Statement | EAX | Mercer | 45 min |
| Jun 16, 2:13 PM CDT | Severe Thunderstorm Warning | EAX | Worth | 32 min |
| Jun 16, 2:14 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Mercer | 31 min |
| Jun 16, 2:40 PM CDT | Severe Thunderstorm Warning | EAX | Mercer, Putnam | 35 min |
| Jun 16, 3:10 PM CDT | Severe Thunderstorm Warning | EAX | Putnam | 35 min |
| Jun 16, 3:23 PM CDT | Special Weather Statement | EAX | Mercer | 52 min |
| Jun 16, 3:47 PM CDT | Special Weather Statement | EAX | Adair, Macon, Putnam | 43 min |
| Jun 16, 3:56 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Livingston | 34 min |
| Jun 16, 4:05 PM CDT | Severe Thunderstorm Warning | EAX | Macon | 27 min |
| Jun 16, 4:11 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Howard, Randolph | 34 min |
| Jun 16, 4:26 PM CDT | Special Weather Statement | EAX | Howard | 49 min |
| Jun 16, 4:38 PM CDT | Severe Thunderstorm Warning | EAX | Howard | 37 min |
| Jun 16, 6:08 PM CDT | Special Weather Statement | EAX | Johnson | 37 min |
Nearby
Special Weather Statements in Missouri, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.